Uncertainty estimates and L2 bounds for the Kuramoto-Sivashinsky equation

Jared C. Bronski, Thomas N. Gambill

Research output: Contribution to journalArticlepeer-review

Abstract

We consider the Kuramoto-Sivashinsky (KS) equation in one dimension with periodic boundary conditions. We apply a Lyapunov function argument similar to the one first introduced by Nicolaenko et al (1985 Physica D 16 155-83) and later improved by Collet et al (1993 Commun. Math. Phys. 152 203-14) and Goodman (1994 Commun. Pure Appl. Math. 47 293-306) to prove that This result is slightly weaker than a related result by Giacomelli and Otto (2005 Commun. Pure Appl. Math. 58 297-318), but applies in the presence of an additional linear destabilizing term. We further show that for a large class of functions x the exponent is the best possible from this line of argument. Finally, we mention several related results from the literature on equations related to the KS equation that can be improved using these ideas.

Original languageEnglish (US)
Article number002
Pages (from-to)2023-2039
Number of pages17
JournalNonlinearity
Volume19
Issue number9
DOIs
StatePublished - Sep 1 2006

ASJC Scopus subject areas

  • Statistical and Nonlinear Physics
  • Mathematical Physics
  • Physics and Astronomy(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Uncertainty estimates and L<sub>2</sub> bounds for the Kuramoto-Sivashinsky equation'. Together they form a unique fingerprint.

Cite this